Alert archive / Ohio / Gale Watches in 2017

Gale Watch 2, NWS Cleveland, OH

April 5, 2017

NWS Cleveland, OH issued this gale watch at Apr 5, 2017, 4:02 PM EDT. It took effect at Apr 6, 2017, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2017, 4:02 PM EDT (20:02 UTC)
In effect from
Apr 6, 2017, 8:00 PM EDT
Expired
Apr 6, 2017, 4:13 AM EDT
In force
Issued by
NWS Cleveland, OH

The text

As transmitted.

753 
WHUS71 KCLE 052002
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
402 PM EDT WED APR 5 2017

LEZ142>144-060415-
/O.CON.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
/O.NEW.KCLE.GL.A.0002.170407T0000Z-170407T1200Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
402 PM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING.

* WINDS...EAST 15 TO 25 KNOTS THROUGH LATE TONIGHT BEFORE DYING
  DOWN. WINDS WILL STRENGTHEN CONSIDERABLY THURSDAY EVENING AND
  CONTINUE INTO FRIDAY MORNING WITH GALES TO 35 KNOTS WITH GUSTS
  UP TO 40 KNOTS.

* WAVES...3 TO 6 FEET TONIGHT THEN DECREASING TO 1 TO 3 FEET.
  INCREASING AGAIN THURSDAY EVENING INTO FRIDAY TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ145-146-060415-
/O.CON.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
/O.NEW.KCLE.GL.A.0002.170407T0300Z-170407T1500Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
402 PM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING.

* WINDS...EAST 15 TO 25 KNOTS THROUGH LATE TONIGHT BEFORE DYING
  DOWN. WINDS WILL STRENGTHEN CONSIDERABLY THURSDAY EVENING AND
  CONTINUE INTO FRIDAY MORNING WITH GALES TO 35 KNOTS WITH GUSTS
  UP TO 40 KNOTS.

* WAVES...3 TO 6 FEET TONIGHT THEN DECREASING TO 1 TO 3 FEET.
  INCREASING AGAIN THURSDAY EVENING INTO FRIDAY TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ162>164-060415-
/O.NEW.KCLE.GL.A.0002.170407T0000Z-170407T1200Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
402 PM EDT WED APR 5 2017

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING.

* WINDS...NORTHWEST TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ147-165>167-060415-
/O.NEW.KCLE.GL.A.0002.170407T0300Z-170407T1500Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
402 PM EDT WED APR 5 2017

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING.

* WINDS...NORTHWEST TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$
2 follow-up statements
977 
WHUS71 KCLE 060224
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1024 PM EDT WED APR 5 2017


LEZ147-061030-
/O.EXA.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
/O.CON.KCLE.GL.A.0002.170407T0300Z-170407T1500Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-
1024 PM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS...NORTHEAST WINDS 20 TO 25 KNOTS THIS EVENING...BECOMING
  SOUTH 10 TO 20 KNOTS LATE. WINDS WILL SHIFT TO THE NORTHWEST
  THURSDAY NIGHT AND INCREASE TO 35 KNOT GALES WITH GUSTS UP TO 
  45 KNOTS.

* WAVES...4 TO 6 FEET THIS EVENING. WAVES BUILDING TO 6 TO 9 FEET
  THURSDAY NIGHT INTO FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ148-149-060800-
/O.EXA.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1024 PM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS...EAST 20 TO 25 KNOTS THIS EVENING BECOMING SOUTHEAST 15
  TO 20 KNOTS LATE TONIGHT. 

* WAVES...4 TO 6 FEET THIS EVENING DECREASING TO 1 TO 3 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ142>144-061030-
/O.CON.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
/O.CON.KCLE.GL.A.0002.170407T0000Z-170407T1200Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
1024 PM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WINDS...NORTHEAST WINDS 20 TO 25 KNOTS THROUGH LATE TONIGHT
  BECOMING SOUTHEAST 10 TO 20 KNOTS. WINDS WILL STRENGTHEN
  CONSIDERABLY THURSDAY EVENING AND CONTINUE INTO FRIDAY MORNING
  WITH GALES TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ145-146-061030-
/O.CON.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
/O.CON.KCLE.GL.A.0002.170407T0300Z-170407T1500Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
1024 PM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WINDS...NORTHEAST WINDS 20 TO 25 KNOTS THROUGH LATE TONIGHT
  BECOMING SOUTHEAST 10 TO 20 KNOTS. WINDS WILL STRENGTHEN
  CONSIDERABLY THURSDAY EVENING AND CONTINUE INTO FRIDAY MORNING
  WITH GALES TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS.

* WAVES...WAVES 4 TO 6 FEET THIS EVENING...DECREASING TO 2 TO 4
  FEET LATE. WAVES 7 TO 10 FEET THURSDAY NIGHT INTO FRIDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ162>164-061030-
/O.CON.KCLE.GL.A.0002.170407T0000Z-170407T1200Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
1024 PM EDT WED APR 5 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WINDS...NORTHWEST TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ165>167-061030-
/O.CON.KCLE.GL.A.0002.170407T0300Z-170407T1500Z/
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
1024 PM EDT WED APR 5 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WINDS...NORTHWEST TO 35 KNOTS WITH GUSTS UP TO 45 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$
824 
WHUS71 KCLE 060813
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
413 AM EDT THU APR 6 2017


LEZ142>144-061615-
/O.EXP.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
/O.UPG.KCLE.GL.A.0002.170407T0000Z-170407T1200Z/
/O.NEW.KCLE.GL.W.0007.170406T2200Z-170407T1400Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
413 AM EDT THU APR 6 2017

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT
FRIDAY. 

* WINDS...BECOMING NORTHWEST AND INCREASING TO 40 KNOTS.

* WAVES...BUILDING TO 5 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ145>147-061615-
/O.EXP.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
/O.UPG.KCLE.GL.A.0002.170407T0300Z-170407T1500Z/
/O.NEW.KCLE.GL.W.0007.170407T0200Z-170407T1600Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-
413 AM EDT THU APR 6 2017

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
FRIDAY. 

* WINDS...BECOMING NORTHWEST TO 40 KNOTS TONIGHT.

* WAVES...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ148-149-060915-
/O.EXP.KCLE.SC.Y.0035.000000T0000Z-170406T0800Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
413 AM EDT THU APR 6 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS WILL DIMINISH QUICKLY EARLY THIS MORNING BECOMING SOUTH 15
TO 20 KNOTS. 

$$

LEZ162>164-061615-
/O.UPG.KCLE.GL.A.0002.170407T0000Z-170407T1200Z/
/O.NEW.KCLE.GL.W.0007.170406T2200Z-170407T1400Z/
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
413 AM EDT THU APR 6 2017

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT
FRIDAY. 

* WINDS...BECOMING NORTHWEST AND INCREASING TO 40 KNOTS.

* WAVES...BUILDING TO 5 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ165>167-061615-
/O.UPG.KCLE.GL.A.0002.170407T0300Z-170407T1500Z/
/O.NEW.KCLE.GL.W.0007.170407T0200Z-170407T1600Z/
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
413 AM EDT THU APR 6 2017

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON EDT
FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...BECOMING NORTHWEST AND INCREASING TO 40 KNOTS.

* WAVES...BUILDING TO 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Apr 5, 1:38 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 5, 1:38 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
138 PM EDT Wed Apr 5 2017

.SYNOPSIS...
High pressure will move quickly across the forecast area today. Rain
showers will spread across the forecast area tonight ahead of a low
pressure system...that will drift across the area Thursday.  Rain
will turn to snow Thursday night as the system tracks east of the
area.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Rain showers from this morning have diminished for the time
being but some showers are still lurking in northwest Ohio so
leaving in the slight chance to chance for the western counties.
The warm front is still lingering along the Ohio Valley and
surface dew points remain around 40, so rain chances elsewhere
are still limited to tonight.

Original discussion...
High pressure centered over the area will move quickly east today.
This will allow the Low pressure system currently over Central
Missouri to move East.   Models still not in good agreement on the
track and timing of the low...but the trend is to move the low into
Southern IN by this evening   Do not expect showers to reach NW OH
until late this afternoon.  For now will just mention showers for
this afternoon in the west...as dew points will remain in the 40s
and cape is minimal.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Showers will spread across the forecast area overnight ahead of the
low.   Did mention the chance of thunderstorms for late this evening
as dew points in the south creep into the lower 50s for a short time
and the LL jet increases to 40-45 kts.  SPC has dropped the southern
portion of the forecast area from slight risk to marginal for
tonight.  Wet conditions continue through Thursday as upper level
low drifts across the forecast area on Thursday.  Models continue to
track surface low across Northern Ohio.  Potential still exists for
flooding as models continue to show a widespread inch to inch and a
half possible by Thursday night.

Rain will change over to snow Thursday night as the low tracks east
and much colder air moves over the area.  A good 1-3 inches across
the snowbelt and around an inch elsewhere looks reasonable.  Lake
enhanced snow showers looks to continue through Friday in the
snowbelt as the 850mb temps dip to -8c. High pressure builds in
quickly Friday night chocking off the lake effect.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
The ridge aloft will begin to shift east on Monday. The models
appear to slide a short wave across the western Great Lakes and the
re is some question as to whether any showers can clip the forecast
area. Will keep a small chance of showers mainly across/near Lake
Erie and northwest Ohio. It should be warm with a second day of good
south flow. Continued the trend of forecast temperatures a bit above
guidance with highs around 70 although admittedly, any amount of
clouds and showers could cut into the warmth.

The next cold front is progged to cross the area sometime later
Tuesday although some of the models hint at a prefrontal trough
earlier in the day. Will not try to time the showers and just call
it a "chance" for now since the front will be weak and may be losing
it's connection to the deep Gulf moisture. With a mild start on
Tuesday there is a good chance for another warm day until the
showers arrive.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
A large area of clear skies has emerged this afternoon across
central and eastern Ohio. Expect VFR conditions to continue
everywhere into early tonight. KTOL and KFDY will have the best
chance at showers from this evening through around 04Z or so.
Rain chances will begin around 05Z at KCLE and around 08Z at
KERI. CIGs will lower rapidly once the rain begins and
widespread MVFR/IFR conditions are expected from later tonight
into Thursday as a low moves over the area. Gusty downslope SE
winds at KERI this evening into tonight will approach 35 knots.
Elsewhere, gusts of 20-25 knots are expected this afternoon and
evening. Strong northwest winds spread from west to east
Thursday.

OUTLOOK...Non-VFR will persist into Friday. Non-VFR may linger
into early Sat NE OH and NW PA.

&&

.MARINE...
Significant and quickly changing weather coming up for Lake Erie.
Winds will continue to veer more northeast this morning and wind
speeds will pick up quickly this afternoon as low pressure tracks
toward Lake Erie from the mid Mississippi Valley. Will issue a small
craft advisory for late this afternoon and much of tonight for the
west half of the lake for northeast to east winds 20 to 30 knots.

The east winds will relax quickly on Thursday as low pressure
tracks just south of the lake but the northwest winds on the back
side of the system will ramp up quickly Thursday late afternoon and
evening. There is a good chance for gales Thursday night into Friday
especially on the west half of the lake where the low level jet will
be stronger. Will not issue the gale watch yet, will allow the small
craft advisory to get posted first.

Northwest winds should gradually diminish late Friday into Saturday.
Winds will back to the south by Sunday and begin to increase ahead
of the next front early next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ142>146.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/Sefcovic
SHORT TERM...DJB
LONG TERM...Kosarik
AVIATION...Mottice
MARINE...Kosarik
Hazardous weather outlook, Apr 5, 4:36 AM EDT, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
436 AM EDT Wed Apr 5 2017

OHZ017-027>031-036>038-047-060845-
Hancock-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-
Knox-
436 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Isolated strong to severe thunderstorms are possible this evening.
The greatest threat will be from damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rain will develop tonight and continue through Thursday as a low
pressure system will drift slowly across Northern Ohio and Northwest
PA tonight into Thursday. A widespread one to locally two inches of
rain is possible by Friday. Rivers are elevated due to recent rain
events, and the additional rainfall will likely lead to more
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>011-018>023-032-033-060845-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Stark-Mahoning-
436 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rain will develop tonight and continue through Thursday as a low
pressure system will drift slowly across Northern Ohio and Northwest
PA tonight into Thursday. A widespread one to locally two inches of
rain is possible by Friday. Rivers are elevated due to recent rain
events, and the additional rainfall will likely lead to more
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012>014-089-PAZ001>003-060845-
Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
436 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rain will develop tonight and continue through Thursday as a low
pressure system will drift slowly across Northern Ohio and Northwest
PA tonight into Thursday. A widespread one to locally two inches of
rain is possible by Friday. Rivers are elevated due to recent rain
events, and the additional rainfall will likely lead to more
flooding.

The rain will turn to snow Thursday night. Accumulating snow is
expected across the primary snowbelt Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-060845-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
436 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected today or tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds are possible on Lake Erie Thursday night into
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:11 AM EDTSmall Craft AdvisoryCLE24 hr
Apr 5, 3:48 PM EDTLakeshore Flood WatchCLEErie, Lucas, Ottawa12 hr

Nearby

Gale Watches in Ohio, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.